Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 203, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 12, 2000, 4:57 AM CDT for Jackson County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2000, 4:57 AM CDT (09:57 UTC)
- Expired
- Jul 12, 2000, 5:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6063 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 120957
SVRMCI
MOC095-121045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 AM CDT WED JUL 12 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 545 AM CDT
* AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTHWEST OF SIBLEY...OR ABOUT 20 MILES
NORTHEAST OF KANSAS CITY...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCKNER AT 510 AM CDT
LEVASY AT 515 AM CDT
OAK GROVE AT 525 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
LAT...LON 3916 9428 3894 9412 3916 9412 3919 9419
3920 9418 3920 9$423 3923 9428What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:20 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 12, 3:20 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CDT WED JUL 12 2000 HEAT/HUMIDITY...PCPN CHCS AND NOW HYDRO MAIN CONCERNS TDY. DRIER AIR WORKS INTO CWA TNGT THRU THU WITH MAX TEMPS A CPL DEGREES WRMR THU AND FRI. CPL OF BNDRYS TO DEAL WITH TDY. QSTNRY BNDRY RUNS NW-SE FM NW CRNR MO THRU BOOTHEEL. LLVL MSTR POOLED ALG THIS BNDRY WITH ACTV MCS BLOSSOMING FM SZL SEWD. SCND BNDRY WITH ASSOCD IA/NW MO SQLN EXTDS FM CNTRL MN THRU SE NEB. MUCH DRIER AIR BHND THIS BNDRY AND EXPC DWPTS TO DROP OFF CONSIDERABLY WITH PASSAGE OF CNVTN/BNDRY. WILL USE LIKELY POPS IN ALL BUT SWRN CWA...AND NO POPS OVR NW CRNR MO WHERE SQLN HAS MOVED THRU. WILL MENTION LCLLY HVY RAINS OVR SERN CNTYS WHERE HVY RAINS HV OCRD DURG PAST 24 HRS. CNVTN SHUD CLR MOST OF CWA BY 18Z. DESPITE DRIER AMS WORKING INTO CWA TDY LTLCG IN H8 TEMPS FCST. CNVTV DEBRIS CLDNS SHUD THIN OUT BY THIS AFTN. SINCE DRIER BNDRY LYR AIR SHUD OVERSPREAD THE RGN BY AFTN DONT THINK WE WILL RCH THE MAGIC 105 HEAT INDEX WHICH WOULD TRIGGER AN EXCESSIVE HEAT WRNG. SO WILL LET CURRENT HEAT ADV EXPIRE. STORMS BUILDING BACK TO THE NW TWDS ERN SECTIONS OF KC METRO. MAY SEE SOME ADDNL TRAINING THIS MRNG FM ERN KC METRO THRU SZL/DMO. WILL STRUCTURE ZONES ACCORDINGLY THINK NGM/AVN MODELS DRY OUT BNDRY LYR TOO MUCH AND PREFER ETA MODEL. FAN GUID LOOKS RSNBL FOR MINS TNGT. TMRW WILL LIKELY BE WRMR THANf PAST COUPLE OF DAYS AS DRIER AMS WITH SAME H8 TEMPS ALLOWS FOR BTR MIXING. .EAX...NONE. JULY
In the hours before
Special weather statement, Jul 12, 4:08 AM CDT, 49 minutes before
MOZ001>007-011-012-015-016-121000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 408 AM CDT WED JUL 12 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 574 FOR PARTS OF NORTHWEST MISSOURI AND NORTH CENTRAL MISSOURI HAS EXPIRED... THE STORMS HAVE MOVED SOUTH OF NORTHWEST MISSOURI...AND THE STORMS THAT ARE MOVING THROUGH NORTH CENTRAL MISSOURI...THOUGH STRONG... ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:23 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.